Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 157, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 22, 2014, 6:42 AM EDT for Marion County, Indiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 6:42 AM EDT (10:42 UTC)
- Expired
- May 23, 2014, 6:42 AM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buck Creek (IN) at Acton (ACTI3). The gauge peaked at 9.11 ft at May 22, 2014, 7:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
122
WGUS43 KIND 221042
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 AM EDT THU MAY 22 2014
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Buck Creek...East Fork White River...Youngs Creek...Wabash River...
.Lowland flooding continued following heavy rains on Wednesday
evening and night. Flooding affected a few local roads...
agricultural lands and recreational areas. Flooding will continue
for at least one day.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
&&
INC097-231042-
/O.NEW.KIND.FL.W.0157.140522T1042Z-000000T0000Z/
/ACTI3.1.ER.140522T0845Z.140522T1000Z.000000T0000Z.NO/
642 AM EDT THU MAY 22 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Buck Creek at Acton.
* until further notice.
* At 6:00 AM Thursday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* At 9.5 feet...Flooding in progress along Buck Creek in southeast
Marion and northwest Shelby Counties. Flooding primarily affects
agricultural land and some recreational areas. Flooding of Shelby
CR 700N one quarter of a mile east of Shelby CR 875W may begin at
this level especially if Sugar Creek at New Palestine reached 7
feet or higher.
&&
LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
3963 8594 3969 8595
$$
INC071-093-175-231042-
/O.NEW.KIND.FL.W.0158.140523T0843Z-140525T2212Z/
/SERI3.1.ER.140523T0843Z.140524T0600Z.140525T1012Z.NO/
642 AM EDT THU MAY 22 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River at Seymour.
* from late tonight to Sunday evening.
* At 6:00 AM Thursday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 13.7 feet by early Saturday morning.the river will
fall below flood stage by Sunday morning.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E
begins to flood.
&&
LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
3886 8599 3905 8583
$$
INC081-231041-
/O.NEW.KIND.FL.W.0159.140522T1042Z-000000T0000Z/
/AMTI3.1.ER.140522T0856Z.140522T1015Z.000000T0000Z.NO/
642 AM EDT THU MAY 22 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Youngs Creek at Amity.
* until further notice.
* At 6:15 AM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* At 9.0 feet...Johnson County Roads 350 S and 400 S west of US 31
are
closed by flood waters. Upstream in Youngs Creek watershed,
flooding of city of Franklin parks with flood waters possibly 3
feet deep in some areas. CR 200 N at CR 75 W on northwest side of
Franklin and CR 250 S west of US 31 closed by high water. Amity
ditch is out of its banks.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$
INC121-165-167-230600-
/O.NEW.KIND.FL.W.0160.140522T1042Z-140523T0600Z/
/MTZI3.1.ER.140522T0553Z.140522T0945Z.140522T1800Z.NO/
642 AM EDT THU MAY 22 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Montezuma.
* until late tonight.
* At 5:45 AM Thursday the stage was 14.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$1 follow-up statement
503
WGUS83 KIND 221446
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 AM EDT THU MAY 22 2014
......The Flood Warning is no longer in effect for portions of the
following creek in Indiana...
Buck Creek...
.Buck Creek in the Acton area crested slightly above flood stage this
morning and has now fallen below flood stage. The creek will return
to more normal levels by Friday morning.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
&&
INC097-221516-
/O.CAN.KIND.FL.W.0157.000000T0000Z-140522T1446Z/
/ACTI3.1.ER.140522T0845Z.140522T1100Z.140522T1225Z.NO/
1046 AM EDT THU MAY 22 2014
The Flood Warning is cancelled for
The Buck Creek at Acton.
* At 10:00 AM Thursday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 8:25 AM Thursday.
* Forecast...The river will continue to fall to 5.1 feet by tomorrow
morning.
&&
LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
3963 8594 3969 8595
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 22, 6:18 AM EDT, 24 minutes earlier.
Area forecast discussion, May 22, 6:18 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 618 AM EDT THU MAY 22 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 319 AM EDT THU MAY 22 2014 WEAK CONVECTION WILL LINGER OVER THE FAR SOUTHERN COUNTIES OF CENTRAL INDIANA THROUGH DAYBREAK. AFTER THAT...HIGH PRESSURE WILL BUILD INTO THE REGION AND PROVIDE DRY CONDITIONS THROUGH MONDAY. FURTHER OUT...THE NEXT CHANCE FOR PRECIP WILL BE IN THE EXTENDED PERIOD WHEN AN UPPER LEVEL SYSTEM BRINGS SHOWERS AND THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY. && .NEAR TERM /TODAY/... ISSUED AT 319 AM EDT THU MAY 22 2014 CURRENT RADAR MOSAIC CONTINUES TO SHOW WEAK ADVECTION ACROSS THE FAR SOUTHERN PORTIONS OF CENTRAL INDIANA. AS A RESULT...CARRIED SLIGHT CHANCE/CHANCE POPS THROUGH DAY BREAK. AFTER THAT...HIGH PRESSURE WILL STRENGTHEN OVER THE FORECAST AREA AND THE REST OF THE DAY WILL BE DRY. TEMPS WILL BE A BIT COOLER TODAY IN WAKE OF COLD FRONT THAT JUST MOVED THROUGH THE AREA. ALLBLEND HANDLED THE FRONT WELL...SO STUCK CLOSE TO GUIDANCE. THIS PUTS HIGHS IN THE MID 70S OVER THE NORTHERN COUNTIES...MID TO UPPER 70S OVER THE CENTRAL COUNTIES...AND UPPER 70S OVER THE SOUTHERN COUNTIES. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 319 AM EDT THU MAY 22 2014 HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PREVAIL FOR DURATION OF SHORT TERM PERIOD...RESULTING IN DRY CONDITIONS. NORTHEASTERLY FLOW AROUND UPPER RIDGE WILL RESULT IN SLIGHTLY COOLER TEMPS FOR FRIDAY...BUT TEMPS WILL GRADUALLY REBOUND THROUGH THE WEEKEND. HIGHS WILL ONLY TOP OFF IN THE LOW TO MID 70S ON FRIDAY...BUT WILL CLIMB BACK INTO THE MID TO UPPER 70S ON SATURDAY. MEANWHILE...OVERNIGHT LOWS WILL START OUT IN THE LOW TO MID 50S AT THE BEGINNING OF THE SHORT TERM PERIOD...AND THEN INCREASE INTO THE MID TO UPPER 50S BY SATURDAY NIGHT. STUCK CLOSE TO A MODEL BLEND FOR TEMPS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ISSUED AT 316 PM EDT WED MAY 21 2014 FOCUS FOR THE EXTENDED WILL BE ON TEMPERATURES AND POPS. ONLY MAIN DIFFERENCE IN THE EXTENDED MODELS IS THAT THE 00Z GFS WAS WELL SOUTHWEST OF THE THE 12Z ECMWF AND ECMWF ENSEMBLE MEANS AS WELL AS THE 00Z GEM WITH THE POSITIONING OF THE UPPER LOW AT 00Z WEDNESDAY. WITH THE 00Z GFS BEING AN OUTLIER...WILL LEAN TOWARDS THE OTHER MAJORITY. AT ANY RATE...MODELS AGREE THAT AN UPPER RIDGE WILL SETTLE ACROSS THE AREA LATE IN THE MEMORIAL DAY WEEKEND AND MEMORIAL DAY ITSELF BEFORE THE OHIO VALLEY PART OF THE RIDGE BREAKS DOWN AS AN UPPER LOW MOVES INTO THE OZARKS BY WEDNESDAY EVENING PER THE MAJORITY MODEL BLEND. ANY IMPULSE ROUNDING THE BASE OF THE UPPER LOW AND EJECTING NORTHEAST WILL INTERACT WITH INCREASING MOISTURE AND INSTABILITY FROM WEAK LOW LEVEL FLOW OFF THE GULF...AND COULD TOUCH OFF A FEW THUNDERSTORMS BY TUESDAY AND PERHAPS EARLIER. THE SOUTHERLY FLOW WILL ALSO RESULT IN WARMING WITH SLIGHTLY ABOVE NORMAL TEMPERATURES IN THE UPPER 70S AND LOWER 80S PER REGIONAL ALLBLEND LOOKING GOOD FOR SUNDAY AND MID 80S LOOKING REASONABLE BY MONDAY. && .AVIATION /DISCUSSION FOR THE 221200Z TAF ISSUANCE/... ISSUED AT 618 AM EDT THU MAY 22 2014 VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD SAVE AN HOUR OR TWO OF MVFR FOG THIS MORNING AS A COLD FRONT HAS BEEN SLOW TO ADVANCE SOUTHEASTWARD OVERNIGHT. STILL...EXPECT THE FRONT TO REACH IND AND HUF SHORTLY AFTER ISSUANCE TIME AND BMG AROUND 15Z. LIGHT AND VARIABLE WINDS SHOULD PICK UP TO NEAR 10 KNOTS BEHIND THE FRONT AND BECOME NORTH. THEN...WINDS WILL BECOME LIGHT ONCE AGAIN TONIGHT. HOWEVER...WITH DRIER AIR IN PLACE...DO NOT THINK FOG WILL BE AN ISSUE OVERNIGHT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 22, 4:49 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 449 AM EDT THU MAY 22 2014 INZ021-028>031-035>049-052>057-061>065-070>072-230900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- 449 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL RESULT IN DRY CONDITIONS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY. CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL INDIANA ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067>069-230900- VIGO-SULLIVAN-KNOX-DAVIESS-MARTIN- 449 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: RIVER FLOODING. HAZARDS: RIVER FLOODING ALONG PORTIONS OF WHITE AND WABASH RIVERS. TIMING: RIVER FLOODING ONGOING. DISCUSSION: HIGH PRESSURE WILL RESULT IN DRY CONDITIONS TODAY AND TONIGHT...BUT RIVER FLOODING IS STILL ONGOING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH AND WHITE RIVERS. DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL INDIANA ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, May 22, 4:06 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 1 S DANA 39.79N 87.49W
05/21/2014 VERMILLION IN LAW ENFORCEMENT
TREES DOWN. ALSO...MINOR STREET FLOODING.
&&
MKOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:01 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Johnson, Shelby | 4 hr |
| May 21, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 38 min |
| May 21, 9:24 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 51 min |
| May 21, 9:32 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 43 min |
| May 21, 9:37 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 38 min |
| May 21, 9:41 PM EDT | Areal Flood Warning | IND | Clay, Fountain, Hendricks, Montgomery, Owen, Parke and 3 more | 8 hr |
| May 21, 9:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 45 min |
| May 21, 10:12 PM EDT | River Flood Warning | IND | Boone, Marion | 17 hr |
| May 21, 10:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 49 min |
| May 21, 10:54 PM EDT | River Flood Warning | IND | Bartholomew | 13 hr |
| May 22, 12:24 AM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Monroe | 36 min |
| May 22, 12:52 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Lawrence, Monroe | 6 hr |
| May 22, 12:58 AM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings, Lawrence | 47 min |
| May 22, 1:01 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 44 min |
| May 22, 1:16 AM EDT | Areal Flood Warning | IND | Clay, Greene, Monroe, Owen, Sullivan, Vigo | 6 hr |
| May 22, 2:37 AM EDT | Areal Flood Warning | IND | Lawrence, Martin | 6 hr |
| May 22, 6:42 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| May 22, 6:42 AM EDT | River Flood Warning | IND | Johnson | 24 hr |
| May 22, 6:42 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 38 hr |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 59 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.